Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Small zeros of additive forms in many variables


Author: Wolfgang M. Schmidt
Journal: Trans. Amer. Math. Soc. 248 (1979), 121-133
MSC: Primary 10B30; Secondary 10J10
MathSciNet review: 521696
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if s is large as a function of k and of $ \varepsilon > 0$, then the diophantine equation $ {a_1}{x_1}^k + \cdots + {a_s}x_s^k = {b_1}y_1^k + \cdots + {b_s}y_s^k$ with positive coefficients $ {a_1}, \ldots ,{a_s}$, $ {b_1}, \ldots ,{b_s}$ has a nontrivial solution in nonnegative integers $ {x_1}, \ldots ,{x_s}$, $ {y_1}, \ldots ,{y_s}$ not exceeding $ {m^{\left( {1/k} \right) + \varepsilon }}$, where m is the maximum of the coefficients.


References [Enhancements On Off] (What's this?)

  • [1] B. J. Birch, Small zeros of diagonal forms of odd degree in many variables, Proc. London Math. Soc. (3) 21 (1970), 12–18. MR 0266855
  • [2] H. Davenport, Analytic methods for Diophantine equations and Diophantine inequalities, 2nd ed., Cambridge Mathematical Library, Cambridge University Press, Cambridge, 2005. With a foreword by R. C. Vaughan, D. R. Heath-Brown and D. E. Freeman; Edited and prepared for publication by T. D. Browning. MR 2152164
  • [3] H. Davenport and D. J. Lewis, Homogeneous additive equations, Proc. Roy. Soc. Ser. A 274 (1963), 443–460. MR 0153655
  • [4] A. O. Gelfond and Yu. V. Linnik, Elementary methods in analytic number theory, Translated by Amiel Feinstein. Revised and edited by L. J. Mordell, Rand McNally & Co., Chicago, Ill., 1965. MR 0188135
  • [5] U. V. Linnik, An elementary solution of the problem of Waring by Schnirelman’s method, Rec. Math. [Mat. Sbornik] N.S. 12(54) (1943), 225–230 (Russian, with English summary). MR 0009777
  • [6] Jane Pitman, Bounds for solutions of diagonal equations, Acta Arith. 19 (1971), 223–247. (loose errata). MR 0297701
  • [7] Hans Peter Schlickewei, On indefinite diagonal forms in many variables, J. Reine Angew. Math. 307/308 (1979), 279–294. MR 534226, 10.1515/crll.1979.307-308.279

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10B30, 10J10

Retrieve articles in all journals with MSC: 10B30, 10J10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1979-0521696-3
Article copyright: © Copyright 1979 American Mathematical Society